MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: unknown.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during insertion the device was unable to penetrate the vein due to a deformity on the catheter with a bd saf-t-intima¿ iv catheter safety system.The following information was provided by the initial reporter, translated from (b)(6) to english: on (b)(6) 2019, during penetration, it's noticed that 18g sti unable to penetrate into the vein nurse retracted partial of the catheter and noticed that the catheter's edge valgus.
 
Event or Problem Description
It was reported that during insertion the device was unable to penetrate the vein due to a deformity on the catheter with a bd saf-t-intima¿ iv catheter safety system.The following information was provided by the initial reporter, translated from chinese to english: on (b)(6) 2019, during penetration, it's noticed that 18g sti unable to penetrate into the vein nurse retracted partial of the catheter and noticed that the catheter's edge valgus.
 
Additional Manufacturer Narrative
Investigation summary: a device history review was conducted for lot number 7271749.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally, the sample submitted to our facility was subjected to ping and drag testing to determine conformity to product specifications.Based on the established limits, our engineers found the submitted device to be within product specifications and functionally normal.Based on these findings, the root cause for this complaint could not be determined at the conclusion of our review.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9292977
Report Number9610847-2019-00670
Device Sequence Number2245565
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number383346
Device Lot Number7271749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2019
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;